MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1210 SYNCHRONY ST
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Approximately one month ago (b)(6) 2023), the user had a head trauma on the contra-lateral side.Despite this, the user continued to use the implant without interruption.One week ago (mid (b)(6) 2023), the user had an otitis infection on the contra-lateral side.The user attended a routine appointment on (b)(6) 2023, reporting no issues with the implant's functionality.During the appointment, an audiologist conducted a free field threshold audiometry test on both sides individually, yielding similar results for each ear: 20db, 20db, 15db, 20db, 15db, 15db, 15db, 15db.
 
Additional Manufacturer Narrative
Additional information: based on the currently available information, damage to the reference electrode appears to be likely.However, to determine an exact root cause a device investigation of the explanted device would be necessary.Further technical and medical checks are considered but no date has been scheduled yet.
 
Event or Problem Description
Approximately one month ago (b)(6) 2023), the user had a head trauma on the contra-lateral side.Despite this, the user continued to use the implant without interruption.One week ago (b)(6) 2023), the user had an otitis infection on the contra-lateral side.The user attended a routine appointment on (b)(6) 2023, reporting no issues with the implant's functionality.Further medical intervention was considered.However, further proceedings are unknown.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18398073
Report Number9710014-2023-01148
Device Sequence Number16834190
Product Code MCM
UDI-Device Identifier09008737331832
UDI-Public(01)09008737331832
Combination Product (Y/N)N
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/27/2023
Device Model NumberMI1210 SYNCHRONY ST
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date02/13/2024
Date Device Manufactured10/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age8 YR
Patient SexMale